Messed up by a medication, I just can't go on..

Discussion in 'Rants, Musings and Ideas' started by dilla87, May 11, 2011.

  1. dilla87

    dilla87 New Member

    Hello,

    I have just signed up to the forum because I have hit an all time low in my life. From the outside, everything seems fine - I can be happy half of the time, and nobody in my life sees me depressed. I have a great family that has given me an enjoyable life from day 1, I have good friends and generally I do like myself. However, something has happened in the last year which has really changed me and unless things don't improve, I am scared my life will just get worse and worse.

    Depression for me started when I began losing my hair at 18, at first I was devastated and I can remember having 0 self esteem at one point, so I took the medication Propecia (finasteride) in order to try and save my hair. Everytime I took it I would suffer bad mental and sexual side effects, so I kept coming off the drug then going back onto it. Finally I got over the hair and was already shaving my head to a number 1 which actually suits me, and I still made friends and attracted girls no problem. I am totally happy with shaving me head now. I gave the drug one last shot and the side effects came back so I cam off it as usual but this time my whole body crashed. There are other men like me, the drug has ruined our endocrine system somehow. I now live with:

    . Erectile dysfunction
    . Low sex drive
    . Anxiety and depression
    . Some penile shrinkage

    The side effects haven't gone even after a year and there is now all sorts of things coming out about it in the news, just google 'propecia side effects'. There was also a suicide recently, a young man suffering with side effects. When I saw the story I had a full blown panic attack.

    Anyway. I still really have a lot to live for, I am studying for a good degree in a city where I have managed to find a great group of friends. I did have a very supportive girlfriend but we recently split up, and well I am scared that I will have to watch her just move on in life while I watch mine get worse. Everyone around me wants to have fun, everything leads to sex, and because of this fucking drug I have been ruined.

    Generally doctors are writing this off and my family can barely believe it - I am struggling to see light at the end of the tunnel. I never thought I would have to deal with something like this in life. What's the point in carrying on when I have a messed up penis? It doesn't matter if I look good and feel good about myself.

    Please god help me!
     
  2. may71

    may71 Well-Known Member

    I think our culture tends to really over emphasize the importance of sex. I still think that it is an important thing, but I think there's way too much emphasis on it

    you might want to try acupuncture and chinese medicine for what you are experiencing

    you might also want to talk to a therapist